MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 5.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, 5.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, 5.0MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
The following was found during a maude review: it was reported that during a right acl reconstruction arthroscopy procedure, when the surgeon was using a 5.0mm arthrex shaver, ar-8500ex, lot: 10453589, a section of the shaver's outer sheath broke off and was discovered while surgeon was closing the subcutaneous tissue.The surgeon was able to retrieve the section in its entirety after it was viewed under fluoroscopy.The first layer of subcutaneous tissue had been closed at this point and had to be reopened and the sheath fragment removed.The patient was still under anesthesia at this time.The subcutaneous tissue and skin layers were closed by the surgeon without further incident.

Brand Name
EXCALIBUR, 5.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12300604
Report Number1220246-2021-03499
Device Sequence Number4382405
Product Code GFA
UDI-Device Identifier00888867043817
UDI-Public00888867043817
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberEXCALIBUR, 5.0MM X 13CM
Device Catalogue NumberAR-8500EX
Device Lot Number10453589
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1